Regular and Chaotic Dynamics

, Volume 20, Issue 6, pp 752–766 | Cite as

On the Hadamard–Hamel problem and the dynamics of wheeled vehicles

  • Alexey V. Borisov
  • Alexander A. Kilin
  • Ivan S. Mamaev
Article

Abstract

In this paper, we develop the results obtained by J. Hadamard and G.Hamel concerning the possibility of substituting nonholonomic constraints into the Lagrangian of the system without changing the form of the equations of motion. We formulate the conditions for correctness of such a substitution for a particular case of nonholonomic systems in the simplest and universal form. These conditions are presented in terms of both generalized velocities and quasi-velocities. We also discuss the derivation and reduction of the equations of motion of an arbitrary wheeled vehicle. In particular, we prove the equivalence (up to additional quadratures) of problems of an arbitrary wheeled vehicle and an analogous vehicle whose wheels have been replaced with skates. As examples, we consider the problems of a one-wheeled vehicle and a wheeled vehicle with two rotating wheel pairs.

Keywords

nonholonomic constraint wheeled vehicle reduction equations of motion 

MSC2010 numbers

37J60 37N05 

Preview

Unable to display preview. Download preview PDF.

Unable to display preview. Download preview PDF.

References

  1. 1.
    Chaplygin, S. A., On a Ball’s Rolling on a Horizontal Plane, Regul. Chaotic Dyn., 2002, vol. 7, no. 2, pp. 131–148; see also: Math. Sb., 1903, vol. 24, no. 1, pp. 139–168.CrossRefMathSciNetMATHGoogle Scholar
  2. 2.
    Zakalyukin, I.V., Dynamics of a Beam with Two Sleights via Systems of Implicit Differential Equations, Trudy MAI, 2011, no. 42, 25 pp.Google Scholar
  3. 3.
    Hadamard, J., Sur les mouvements de roulement, Mémoires de la Société des sciences physiques et naturelles de Bordeaux, 4e série, 1895, vol. 5, pp. 397–417.Google Scholar
  4. 4.
    Hamel, G., Die Lagrange-Eulerschen Gleichungen der Mechanik, Z. Math. u. Phys., 1904, vol. 50, pp. 1–57.MATHGoogle Scholar
  5. 5.
    Borisov, A. V. and Mamaev, I. S., Conservation Laws, Hierarchy of Dynamics and Explicit Integration of Nonholonomic Systems, Regul. Chaotic Dyn., 2008, vol. 13, no. 5, pp. 443–490.CrossRefMathSciNetMATHGoogle Scholar
  6. 6.
    Borisov, A. V. and Mamaev, I. S., Symmetries and Reduction in Nonholonomic Mechanics, Regul. Chaotic Dyn., 2015, vol. 20, no. 5, pp. 553–604.CrossRefMathSciNetGoogle Scholar
  7. 7.
    Jean, F., The Car with N Trailers: Characterization of the Singular Configurations, ESAIM Control Optim. Calc. Var., 1996, vol. 1, pp. 241–266.CrossRefMathSciNetMATHGoogle Scholar
  8. 8.
    Agrachev, A.A. and Sachkov, Yu.L., Control Theory from the Geometric Viewpoint, Encyclopaedia Math. Sci., vol. 87, Berlin: Springer, 2004.Google Scholar
  9. 9.
    Kozlov V. V. On the realization of constraints in dynamics, J. Appl. Math. Mech., 1992, vol. 56, no. 4, pp. 594–600; see also: Prikl. Mat. Mekh., 1992, vol. 56, no. 4, pp. 692–698.CrossRefMathSciNetGoogle Scholar
  10. 10.
    Vierkandt, A., Über gleitende und rollende Bewegung, Monatsh. Math. Phys., 1892, vol. 3, no. 1, pp. 31–38, 97–116.CrossRefMathSciNetMATHGoogle Scholar
  11. 11.
    Appell, P., Les mouvements de roulement en dynamique, Évreux: Hérissey, 1899.MATHGoogle Scholar
  12. 12.
    Bloch, A., Nonholonomic Mechanics and Control, New York: Springer, 2003.CrossRefMATHGoogle Scholar
  13. 13.
    Hamel, G., Theoretische Mechanik: Eine einheitliche Einführung in die gesamte Mechanik, 2nd ed., Berlin: Springer, 1978.MATHGoogle Scholar
  14. 14.
    Ehlers, K.M. and Koiller, J., Rubber Rolling: Geometry and Dynamics of 2-3-5 Distributions, in Proc. IUTAM Symposium 2006 on Hamiltonian Dynamics, Vortex Structures, Turbulence (Moscow, Russia, 25–30 August 2006), pp. 469–480.Google Scholar
  15. 15.
    Stückler, B., Über die Differentialgleichungen für die Bewegung eines idealisierten Kraftwagens, Arch. Appl. Mech., 1952, vol. 20, no. 5, pp. 337–356.Google Scholar
  16. 16.
    Stückler, B., Über die Berechnung der an rollenden Fahrzeugen wirkenden Haftreibungen, Arch. Appl. Mech., 1955, vol. 23, no. 4, pp. 279–287.Google Scholar
  17. 17.
    Rocard, Y., L’instabilité en mécanique: Automobiles, avions, ponts suspendus, Paris: Masson, 1954.Google Scholar
  18. 18.
    Bottema, O., Die Bewegung eines einfachen Wagenmodells, Z. Angew. Math. Mech., 1964, vol. 44, no. 12, pp. 585–593.CrossRefMATHGoogle Scholar
  19. 19.
    Staicu, S., Dynamics Equations of a Mobile Robot Provided with Caster Wheel, Nonlinear Dynam., 2009, vol. 58, no. 1, pp. 237–248.CrossRefMathSciNetMATHGoogle Scholar
  20. 20.
    Giergiel, J. and Żylski, W., Description of Motion of a Mobile Robot by Maggie’s Equations, J. Theor. Appl. Mech., 2005, vol. 43, no. 3, pp. 511–521.Google Scholar
  21. 21.
    Bravo-Doddoli, A. and García-Naranjo, L.C., The Dynamics of an Articulated n-Trailer Vehicle, Regul. Chaotic Dyn., 2015, vol. 20, no. 5, pp. 497–517.CrossRefMathSciNetGoogle Scholar
  22. 22.
    Martynenko, Yu. G., The Theory of the Generalized Magnus Effect for Non-Holonomic Mechanical Systems, J. Appl. Math. Mech., 2004, vol. 68, no. 6, pp. 847–855; see also: Prikl. Mat. Mekh., 2004, vol. 68, no. 6, pp. 948–957.CrossRefMathSciNetGoogle Scholar
  23. 23.
    Martynenko, Yu. G., Motion Control of Mobile Wheeled Robots, J. Math. Sci. (N. Y.), 2007, vol. 147, no. 2, pp. 6569–6606; see also: Fundam. Prikl. Mat., 2005, vol. 11, no. 8, pp. 29–80.CrossRefMathSciNetMATHGoogle Scholar
  24. 24.
    Campion, G., Bastin, G., and d’Andréa-Novel, B., Structural Properties and Classification of Kinematic and Dynamic Models of Wheeled Mobile Robots, IEEE Trans. Robot. Autom., 1996, vol. 12, no. 1, pp. 47–62.CrossRefGoogle Scholar
  25. 25.
    Chaplygin, S. A., On the Theory of Motion of Nonholonomic Systems. The Reducing-Multiplier Theorem, Regul. Chaotic Dyn., 2008, vol. 13, no. 4, pp. 369–376; see also: Mat. Sb., 1912, vol. 28, no. 2, pp. 303–314.CrossRefMathSciNetMATHGoogle Scholar
  26. 26.
    Chaplygin, S. A., On a Ball’s Rolling on a Horizontal Plane, Regul. Chaotic Dyn., 2002, vol. 7, no. 2, pp. 131–148; see also: Math. Sb., 1903, vol. 24, no. 1, pp. 139–168.CrossRefMathSciNetMATHGoogle Scholar
  27. 27.
    Krishnaprasad, P. S. and Tsakiris, D.P., Oscillations, SE(2)-Snakes and Motion Control: A Study of the Roller Racer, Dyn. Syst., 2001, vol. 16, no. 4, pp. 347–397.CrossRefMathSciNetMATHGoogle Scholar
  28. 28.
    Vershik, A. M. and Gershkovich, V.Ya., Nonholonomic Dynamical Systems, Geometry of Distributions and Variational Problems, in Dynamical Systems: VII. Integrable Systems Nonholonomic Dynamical Systems, V. I. Arnol’d, S.P. Novikov (Eds.), Encyclopaedia Math. Sci., vol. 16, Berlin: Springer, 1994, pp. 1–81.Google Scholar
  29. 29.
    Arnol’d, V. I., Kozlov, V.V., and Neĭshtadt, A. I., Mathematical Aspects of Classical and Celestial Mechanics, 3rd ed., Encyclopaedia Math. Sci., vol. 3, Berlin: Springer, 2006.Google Scholar
  30. 30.
    Bolsinov, A.V., Borisov, A. V., and Mamaev, I. S., Geometrisation of Chaplygin’s Reducing Multiplier Theorem, Nonlinearity, 2015, vol. 28, no. 7, pp. 2307–2318.CrossRefMathSciNetGoogle Scholar
  31. 31.
    Borisov, A. V. and Mamaev, I. S., The Rolling Motion of a Rigid Body on a Plane and a Sphere: Hierarchy of Dynamics, Regul. Chaotic Dyn., 2002, vol. 7, no. 2, pp. 177–200.CrossRefMathSciNetMATHGoogle Scholar
  32. 32.
    Borisov, A. V. and Mamaev, I. S., Symmetries and Reduction in Nonholonomic Mechanics, Regul. Chaotic Dyn., 2015, vol. 20, no. 5, pp. 553–604.CrossRefMathSciNetGoogle Scholar
  33. 33.
    Borisov, A. V., Mamaev, I. S., Kilin, A.A., and Bizyaev, I.A., Qualitative Analysis of the Dynamics of a Wheeled Vehicle, Regul. Chaotic Dyn., 2015, vol. 20, no. 6, pp. 739–751.CrossRefGoogle Scholar
  34. 34.
    Borisov, A. V., Kilin, A.A., and Mamaev, I. S., The Problem of Drift and Recurrence for the Rolling Chaplygin Ball, Regul. Chaotic Dyn., 2013, vol. 18, no. 6, pp. 832–859.CrossRefMathSciNetMATHGoogle Scholar
  35. 35.
    Bizyaev, I. A., Bolsinov, A. V., Borisov, A.V., and Mamaev, I. S., Topology and Bifurcations in Nonholonomic Mechanics, Internat. J. Bifur. Chaos Appl. Sci. Engrg., 2015, vol. 25, no. 10, 1530028, 21 pp.CrossRefMathSciNetGoogle Scholar
  36. 36.
    Altafini, C., Some Properties of the General n-Trailer, Internat. J. Control, 2001, vol. 74, no. 4, pp. 409–424.CrossRefMathSciNetMATHGoogle Scholar
  37. 37.
    Wagner, A., Heffel, E., Arrieta, A. F., Spelsberg-Korspeter G., Hagedorn P., Analysis of an Oscillatory Painlevé — Klein Apparatus with a Nonholonomic Constraint, Differ. Equ. Dyn. Syst., 2013, vol. 21, nos. 1–2, pp. 149–157.CrossRefMathSciNetMATHGoogle Scholar
  38. 38.
    Borisov, A. V. and Mamaev, I. S., Isomorphism and Hamilton Representation of Some Nonholonomic Systems, Siberian Math. J., 2007, vol. 48, no. 1, pp. 26–36; see also: Sibirsk. Mat. Zh., 2007, vol. 48, no. 1, pp. 33–45.CrossRefMathSciNetGoogle Scholar
  39. 39.
    Bolsinov, A.V., Borisov, A. V., and Mamaev, I. S., Hamiltonization of Nonholonomic Systems in the Neighborhood of Invariant Manifolds, Regul. Chaotic Dyn., 2011, vol. 16, no. 5, pp. 443–464.CrossRefMathSciNetGoogle Scholar
  40. 40.
    Borisov, A. V., Kilin, A.A., and Mamaev, I. S., Hamiltonicity and Integrability of the Suslov Problem, Regul. Chaotic Dyn., 2011, vol. 16, nos. 1–2, pp. 104–116.CrossRefMathSciNetMATHGoogle Scholar
  41. 41.
    Borisov, A. V., Kilin, A.A., and Mamaev, I. S., Rolling of a Homogeneous Ball over a Dynamically Asymmetric Sphere, Regul. Chaotic Dyn., 2011, vol. 16, no. 5, pp. 465–483.CrossRefMathSciNetGoogle Scholar
  42. 42.
    Borisov, A. V., Kilin, A.A., and Mamaev, I. S., New Effects in Dynamics of Rattlebacks, Dokl. Phys., 2006, vol. 51, no. 5, pp. 272–275; see also: Dokl. Akad. Nauk, 2006, vol. 408, no. 2, pp. 192–195.CrossRefMathSciNetMATHGoogle Scholar
  43. 43.
    Borisov, A. V., Kilin, A.A., and Mamaev, I. S., Generalized Chaplygin’s Transformation and Explicit Integration of a System with a Spherical Support, Regul. Chaotic Dyn., 2012, vol. 17, no. 2, pp. 170–190.CrossRefMathSciNetMATHGoogle Scholar
  44. 44.
    de León, M., A Historical Review on Nonholomic Mechanics, Rev. R. Acad. Cienc. Exactas Fís. Nat. Ser. A Math. RACSAM, 2012, vol. 106, no. 1, pp. 191–224.CrossRefMATHGoogle Scholar
  45. 45.
    Ivanov A.P., On Detachment Conditions in the Problem on the Motion of a Rigid Body on a Rough Plane, Regul. Chaotic Dyn., 2008, vol. 13, no. 4, pp. 355–368.CrossRefMathSciNetMATHGoogle Scholar

Copyright information

© Pleiades Publishing, Ltd. 2015

Authors and Affiliations

  • Alexey V. Borisov
    • 1
  • Alexander A. Kilin
    • 2
  • Ivan S. Mamaev
    • 3
  1. 1.Moscow Institute of Physics and TechnologyDolgoprudnyiRussia
  2. 2.Udmurt State UniversityIzhevskRussia
  3. 3.Steklov Mathematical InstituteMoscowRussia

Personalised recommendations